Alert archive / North Carolina / Flash Flood Warnings in 2011
Flash Flood Warning 30, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 6, 2011, 8:49 AM EDT for Wake County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 8:49 AM EDT (12:49 UTC)
- Expired
- Aug 6, 2011, 11:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 27 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 9:00 AM EDT | HEAVY RAIN 4.64 | 2 Wnw New Hope, NC | MARSH CREEK RAIN GUAGE ON STONYBROOK RD NEAR BRENTWOOD RD REPORTED 4.64 INCHES OF RAIN IN 6 HOURS. |
| Aug 6, 9:45 AM EDT | HEAVY RAIN 2.31 | 4 Nne Raleigh, NC | STORM TOTAL OF 2.31 OF RAIN REPORTED BY COCORAHS OBSERVER NC-WK-13 IN N. RALEIGH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
148
WGUS52 KRAH 061249
FFWRAH
NCC183-061545-
/O.NEW.KRAH.FF.W.0030.110806T1249Z-110806T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
849 AM EDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1145 AM EDT
* AT 840 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAIN
MOVING ACROSS MUCH OF WAKE COUNTY. RAIN GAGES AND WEATHER SPOTTERS
INDICATED THAT BETWEEN 3 AND 5 INCHES OF RAIN HAS FALLEN ACROSS
MUCH OF WAKE COUNTY DURING THE PAST 4 HOURS...ESPECIALLY IN THE
RALEIGH AND NORTHEAST RALEIGH AREAS. AN ADDITIONAL 1 TO 3 INCHES
OF RAIN IS POSSIBLE THROUGH NOON WHICH WILL RESULT IN ADDITIONAL
FLASH FLOODING.
* LOCATIONS THREATENED WITH FLOODING INCLUDE RALEIGH...CRABTREE
VALLEY AREA...NORTH RALEIGH...WAKE FOREST...GARNER...FUQUAY-VARINA
AND CARY. IN ADDITION SEVERAL CREEKS ARE FLOODING WITH THE
CRABTREE CREEK FLOODING IN THE WAKE FORECAST ROAD AND CRABTREE
VALLEY AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3599 7845 3594 7839 3593 7835 3591 7835
3587 7828 3583 7826 3581 7826 3571 7847
3552 7871 3561 7899 3586 7891 3587 7883
3593 7881 3592 7876 3597 7871 3601 7870
3603 7875 3607 7875 3607 7868
$$
BLAES4 follow-up statements
041
WGUS72 KRAH 061323
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 AM EDT SAT AUG 6 2011
NCC183-061545-
/O.CON.KRAH.FF.W.0030.000000T0000Z-110806T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
923 AM EDT SAT AUG 6 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR WAKE
COUNTY...
...RAPID RISES ON THE CRABTREE CREEK ARE SLOWING AND THE CREEK WILL
LIKELY CREST AT WAKE FOREST ROAD AND GLENWOOD AVENUE BY 1000 AM...
AT 910 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER
PORTIONS OF WAKE COUNTY. RAIN GAGES AND SPOTTERS HAVE REPORTED
BETWEEN 2 AND 5 INCHES OF RAIN ACROSS WAKE COUNTY SINCE 4 AM THIS
MORNING.
LOCAL LAW ENFORCEMENT OFFICIALS HAVE REPORTED NUMEROUS ROADS CLOSED
IN RALEIGH INCLUDING PARTS OF ATLANTIC AVENUE...HODGES
STREET...BRENTWOOD ROAD AND CAPITAL BLVD.
LOCATIONS THREATENED BY FLOODING INCLUDE RALEIGH...NORTH RALEIGH...
CRABTREE VALLEY AND WAKE FORECAST. FLASH FLOODING IS POSSIBLE IN THE
FOLLOWING STREAMS AND DRAINAGES...CRABTREE CREEK...WALNUT
CREEK...PIGEON HOUSE BRANCH...BUFFALO CREEK AND MARSH CREEK.
THE HEAVY RAIN WILL BEGIN TO EASE DURING THE NEXT HOUR BUT IT WILL
TAKE SEVERAL HOURS FOR CREEKS...STREAMS AND FLOODWATERS TO RECEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3599 7845 3594 7839 3593 7835 3591 7835
3587 7828 3583 7826 3581 7826 3571 7847
3552 7871 3561 7899 3586 7891 3587 7883
3593 7881 3592 7876 3597 7871 3601 7870
3603 7875 3607 7875 3607 7868
$$
BLAES660
WGUS72 KRAH 061405
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1005 AM EDT SAT AUG 6 2011
NCC183-061545-
/O.CON.KRAH.FF.W.0030.000000T0000Z-110806T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
1005 AM EDT SAT AUG 6 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR WAKE
COUNTY...
...RISES ON THE CRABTREE CREEK WILL CONTINUE FOR ANOTHER HOUR OR TWO
AND THEN CREST AT GLENWOOD AVENUE AND WAKE FOREST ROAD VERY LATE
THIS MORNING...
AT 945 AM EDT...LOCAL LAW ENFORCEMENT REPORTED FLOODED CREEKS AND
STREAMS IN MUCH OF NORTHERN AND CENTRAL RALEIGH. RAIN GAGES AND
SPOTTERS HAVE REPORTED BETWEEN 2 AND 5 INCHES OF RAIN HAS FALLEN
ACROSS WAKE COUNTY SINCE 4 AM THIS MORNING.
THE WIDESPREAD HEAVY RAIN HAS DIMINISHED ACROSS WAKE COUNTY BUT
SCATTERED RAIN SHOWERS WILL CONTINUE IN EARLY THIS AFTERNOON.
DESPITE THE END OF THE WIDESPREAD HEAVY RAIN...IT WILL TAKE SEVERAL
HOURS FOR CREEKS...STREAMS AND FLOODWATERS TO RECEDE.
LOCAL LAW ENFORCEMENT OFFICIALS HAVE REPORTED NUMEROUS ROADS CLOSED
IN RALEIGH INCLUDING PARTS OF ATLANTIC AVENUE...HODGES STREET...
BRENTWOOD ROAD AND CAPITAL BLVD.
SEVERAL PARKING LOTS IN THE CRABTREE VALLEY AREA ARE FLOODED AND
HIGH WATER MAY OVERSPREAD SOME ROADS IN THE AREA DURING THE NEXT
HOUR OR TWO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3599 7845 3594 7839 3593 7835 3591 7835
3587 7828 3583 7826 3581 7826 3571 7847
3552 7871 3561 7899 3586 7891 3587 7883
3593 7881 3592 7876 3597 7871 3601 7870
3603 7875 3607 7875 3607 7868
$$
BLAES602
WGUS72 KRAH 061518
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1118 AM EDT SAT AUG 6 2011
NCC183-061545-
/O.CON.KRAH.FF.W.0030.000000T0000Z-110806T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
1118 AM EDT SAT AUG 6 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR
CENTRAL WAKE COUNTY...
...RISES ON THE CRABTREE CREEK ARE SLOWING THE CREEK SHOULD CREST AT
GLENWOOD AVENUE AND WAKE FOREST ROAD VERY LATE THIS MORNING...
THE WIDESPREAD HEAVY RAIN HAS ENDED ACROSS WAKE COUNTY BUT SCATTERED
RAIN SHOWERS WILL CONTINUE IN EARLY THIS AFTERNOON. DESPITE THE END
OF THE WIDESPREAD HEAVY RAIN...IT WILL TAKE SEVERAL HOURS FOR
CREEKS...STREAMS AND FLOODWATERS TO RECEDE SIGNIFICANTLY.
LOCAL LAW ENFORCEMENT OFFICIALS REPORT THAT MOST OF THE ROADS CLOSED
FROM FLOODIG EARLIER THIS MORNING HAVE REOPENED AND CONDITIONS HAVE
IMPROVED. SEVERAL PARKING LOTS IN THE CRABTREE VALLEY AREA ARE
THREATENDED BY HIGH WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN
AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3594 7839 3593 7835 3591 7835 3587 7828
3581 7826 3577 7834 3578 7847 3574 7852
3575 7867 3568 7879 3576 7888 3586 7891
3587 7883 3593 7880 3591 7860 3598 7856
3599 7845
$$
BLAES984
WGUS72 KRAH 061546
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1146 AM EDT SAT AUG 6 2011
NCC183-061552-
/O.EXP.KRAH.FF.W.0030.000000T0000Z-110806T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
1146 AM EDT SAT AUG 6 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM EDT FOR CENTRAL
WAKE COUNTY...
THE WIDESPREAD HEAVY RAIN HAS ENDED ACROSS WAKE COUNTY BUT SCATTERED
RAIN SHOWERS WILL CONTINUE IN EARLY THIS AFTERNOON. DESPITE THE END
OF THE WIDESPREAD HEAVY RAIN...CREEKS AND STREAMS IN WAKE COUNTY
WILL REMAIN HIGH AND SWIFT THROUGH THIS AFTERNOON.
LOCAL LAW ENFORCEMENT OFFICIALS REPORT THAT THE ROADS CLOSED FROM
FLOODING EARLIER THIS MORNING HAVE REOPENED AND CONDITIONS HAVE
IMPROVED.
&&
LAT...LON 3594 7839 3593 7835 3591 7835 3587 7828
3581 7826 3577 7834 3578 7847 3574 7852
3575 7867 3568 7879 3576 7888 3586 7891
3587 7883 3593 7880 3591 7860 3598 7856
3599 7845
$$
BLAESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 6:50 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 6, 6:50 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 650 AM EDT SAT AUG 6 2011 .SYNOPSIS... AN ABNORMALLY MOIST AIRMASS COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES WILL RESULT IN NEAR NORMAL TEMPERATURES AND SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. && .NEAR TERM /THROUGH SUNDAY NIGHT/... AS OF 300 AM SATURDAY... A QUASI-STATIONARY FRONTAL ZONE ACROSS UPSTATE SC/SOUTHERN NC COUPLED WITH DISTURBANCES ALOFT IN THE MIDST OF A VERY MOIST 2.25-2.50" AIRMASS...WILL RESULT IN UNSETTLED WEATHER CONDITIONS THROUGH THE WEEKEND. THE FIRST DISTURBANCE...A MCV THAT CROSSED THE APPALACHIANS THIS PAST EVENING...IS CURRENTLY OVER THE WESTERN PIEDMONT AND IS SUPPORTING SCATTERED CONVECTION ACROSS THE FORECAST AREA. MODELS ARE VERY SLOW TO MOVE THIS VORT IMPULSE EASTWARD THIS MORNING...SHIFTING EAST OF THE AREA BETWEEN AOA 15Z. THUS EXPECT SCATTERED SHOWERS AND STORMS THROUGH THE REMAINDER OF THE MORNING HOURS. ON THE HEELS OF THE LEAD VORT WAVE WILL BE THE SECOND VORT WAVE THAT CURRENTLY EXTENDS SOUTH FROM OHIO TO CENTRAL/EASTERN TENNESSEE. MODELS SHEAR THE WAVE AS IT MOVES EAST INTO THE AREA BETWEEN 21 TO 06Z. THE WEAK DPVA ASSOCIATED WITH THE SHEARED VORT WAVE ALONG WITH THE MOISTURE CONVERGENCE INVOF OF THE STALLED FRONT ZONE IS EXPECTED TO TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS AS MODERATE INSTABILITY DEVELOPS FROM THE STRONG...BUT FILTERED AFTERNOON HEATING. COVERAGE SHOULD DIMINISH AFTER MIDNIGHT AS THE UPPER WAVE PUSHES EAST OF THE AREA BUT WILL MAINTAIN A SMALL CHANCE OVERNIGHT IN MOIST FINALLY BY SUNDAY AFTERNOON/EVENING...THE LAST UPPER VORT DISTURBANCE(MCV CURRENTLY OVER WESTERN OK/KS ...AND THE ONE WITH WHICH THERE IS LEAST CONFIDENCE WILL MOVE INTO THE AREA VIA THE WESTERLY FLOW ALOFT. BY THIS TIME OUR FRONT SHOULD BEGIN TO WASH OUT...LIKELY PLAYING LESS OF A ROLE ON WHERE CONVECTION IS CONCENTRATED. AIRMASS WILL STILL BE VERY WET HOWEVER...AND STRONG HEATING SHOULD LEAD TO AT LEAST SCATTERED COVERAGE WITH THE DISTURBANCE COMING INTO THE AREA FROM THE WEST ENHANCING COVERAGE. MODELS ARE DIVERGENT WITH HOW MUCH COVERAGE WE WILL SEE SUNDAY AFTERNOON...WITH THE GFS KEEPING THE BULK OF COVERAGE ACROSS COASTAL AREAS...WHILE EC AND IN SOME DEGREE THE NAM DEPICT DECENT COVERAGE AS FAR WEST AS THE MOUNTAINS AND FOOTHILLS. WEAK SHEAR FIELDS SHOULD KEEP THE SEVERE THREAT RATHER ISOLATED AND CONFINED TO THE AFTERNOON AND EARLY EVENING HOURS...WITH THE THREAT OF WET MICROBURSTS. LOCALIZED FLASH FLOODING WILL BE THE MAIN THREAT AS WEAK WIND FIELD WILL SUPPORT SLOW MOVING STORMS WITH THE POTENTIAL TO ALSO TRAINING ALONG THE STALLED FRONTAL ZONE. TEMPERATURES: DEEP MOISTURE AND CLOUD COVER WILL MODULATE THE HEAT THROUGH THE WEEKEND. FORECAST SOUNDINGS DO SHOW A BETTER POTENTIAL FOR SOME AREAS TO REALIZE SOME SIGNIFICANT BREAKS IN CLOUD COVER ON SUNDAY. IF THAT DOES INDEED HAPPEN...SOME AREAS COULD SEE MID TO UPPER 90 DEGREE READINGS ACROSS CENTRAL AND SOUTHERN AREAS...WITH THOSE AREAS POSSIBLY NEEDING A HEAT ADVISORY. OTHERWISE...HIGHS TODAY IN THE UPPER 80S TO LOWER 90S. OVERNIGHT LOWS IN THE LOWER TO MID 70S. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 240 AM SATURDAY... A BROAD UPPER LEVEL TROUGH IS EXPECTED TO DEVELOP ACROSS THE EASTERN US EARLY NEXT WEEK AS THE UPPER LEVEL RIDGE SHIFTS EVEN FURTHER TO THE WEST. EVEN WITH MOSTLY WEST/NORTHWESTERLY FLOW...A MODERATELY MOIST AIRMASS WILL PERSIST MONDAY AND TUESDAY...WITH PWAT VALUES PROGGED TO RANGE BETWEEN 1.5 AND 2 INCHES. NEVERTHELESS...WITHOUT ANY FORCING MECHANISMS (BESIDES DAYTIME HEATING)...WILL MAINTAIN SLIGHT CHANCE POPS THROUGH THE PERIOD. WILL ALSO ADD A SLIGHT CHANCE OF PRECIP TUESDAY NIGHT AS MOISTURE POOLS AHEAD OF A WEAK FRONT MOVING THROUGH THE REGION. TEMPS ON BOTH DAYS WILL LIKELY BE ABOVE NORMAL AS THICKNESS VALUES ARE PROGGED TO MAX OUT NEAR 1450M ON MONDAY AND THEN NEAR 1440M ON TUESDAY. THIS SHOULD RESULT IN HIGH TEMPS IN THE MID TO UPPER 90S ON MONDAY (POSSIBLY NEARING THE TRIPLE DIGITS IN A FEW AREA)...WITH SLIGHTLY LOWER READINGS ON TUESDAY... GENERALLY THE LOW TO MID 90S. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 245 AM SATURDAY... THE AFOREMENTIONED BROAD UPPER LEVEL TROUGH ACROSS THE EASTERN US IS EXPECTED TO PERSIST THROUGH THE REMAINDER OF THE WEEK. A WEAK FRONT IS EXPECTED TO EVENTUALLY BECOME STATIONARY TO THE SOUTH OF THE REGION ON WEDNESDAY...ALLOWING DRIER AIR TO FILTER INTO THE REGION. IN FACT...PWAT VALUES ARE PROGGED TO FALL BELOW 1.5 INCHES FOR THE MAJORITY OF THE LONG TERM PERIOD. AS A RESULT...ANY CONVECTIVE DEVELOPMENT SHOULD BE ISOLATED AT BEST AND MAINLY BE A RESULT OF AFTERNOON HEATING OR ANY DISTURBANCES MOVING THROUGH THE NORTHWESTERLY FLOW ALOFT (WHICH ARE NEARLY IMPOSSIBLE TO FORECAST THIS FAR OUT). TEMPS ARE EXPECTED TO BE NEAR NORMAL THROUGH THE REMAINDER OF THE FORECAST PERIOD AS LOWER THICKNESS VALUES MOVE INTO THE AREA. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... AS OF 645 AM SATURDAY... 24-HR TAF PERIOD: WITH A MOISTEN LADEN AIRMASS IN PLACE...A SLOW MOVING UPPER LEVEL DISTURBANCE AND STALLED SURFACE FRONT WILL RESULT IN SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS MORNING. OTHERWISE...WIDESPREAD IFR TO MVFR STRATUS WITH OCCASIONAL MVFR FOG WILL GRADUALLY IMPROVE BETWEEN 13 TO 15Z AS WINDS VEER AROUND TO SOUTHERLY. STRONG DAYTIME HEATING WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE AREA THIS AFTERNOON/EVENING... WITH A HIGH CHANCE THAT ALL TERMINALS WILL BE IMPACTED BY STORMS AS MID LEVEL TROUGH PUSHES EAST THROUGH THE AREA. AREAS OF FOG AND STRATUS ARE POSSIBLE AGAIN EARLY SUNDAY MORNING...ESPECIALLY IN AREAS THAT RECEIVE HEAVY RAINFALL. BEYOND 24 HOURS: THE BEST CHANCE OF STORM COVERAGE SHOULD BE CONFINED ACROSS EASTERN AREAS ON SUNDAY AS THE LOW PRESSURE TROUGH PUSHES OFFSHORE. CONVECTION SHOULD BE LESS NUMEROUS MON-WED AS AIRMASS GRADUALLY DRIES OUT. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...CBL SHORT TERM...KRR LONG TERM...KRR AVIATION...CBL
Hazardous weather outlook, Aug 6, 3:57 AM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 357 AM EDT SAT AUG 6 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-070800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 357 AM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS CENTRAL NC THROUGH SUNDAY. AN UPPER LEVEL DISTURBANCE ALONG WITH A STALLED SFC FRONT WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND EXCESSIVE DEADLY CLOUD TO GROUND LIGHTNING. ADDITIONALLY...LOCALLY TORRENTIAL RAINFALL ASSOCIATED WITH SLOW MOVING STORMS MAY LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN UPPER LEVEL DISTURBANCE COMBINED WITH A CONTINUED MOIST AND UNSTABLE AIRMASS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON SUNDAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND EXCESSIVE DEADLY CLOUD TO GROUND LIGHTNING. ADDITIONALLY...LOCALLY TORRENTIAL RAINFALL ASSOCIATED WITH SLOW MOVING STORMS MAY LEAD TO ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 6, 7:23 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
723 AM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN HOLLY SPRINGS 35.66N 78.84W
08/06/2011 M1.50 INCH WAKE NC TRAINED SPOTTER
1.5 INCHES OF RAIN FELL IN LAST 30 MINS IN HOLLY
SPRINGS.
&&
EVENT NUMBER RAH1101132
MCLAMBLocal storm report, Aug 6, 7:44 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
744 AM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 2 N NEW HOPE 35.84N 78.56W
08/06/2011 M4.25 INCH WAKE NC COCORAHS
COCORAHS OBSERVER NEAR MINI CITY IN NORTH RALEIGH
REPORTED 4.25 INCHES OF RAIN IN PAST 3 HOURS WITH 1.5
INCHES OF RAIN BETWEEN 700 AND 730 AM.
&&
EVENT NUMBER RAH1101133
BLAESLocal storm report, Aug 6, 7:45 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
745 AM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 1 E RALEIGH 35.81N 78.61W
08/06/2011 WAKE NC TRAINED SPOTTER
MILNER HOTEL ON 1817 CAPITAL BLVD. BEING EVACUATED DUE
TO FLOODING
&&
EVENT NUMBER RAH1101134
MCLAMBLocal storm report, Aug 6, 7:48 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
748 AM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 2 SSE RALEIGH 35.78N 78.62W
08/06/2011 WAKE NC TRAINED SPOTTER
HOUSE FLOODED AT 320 HILL ST.
&&
EVENT NUMBER RAH1101135
MCLAMBLocal storm report, Aug 6, 8:26 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
826 AM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD 3 NNW NEW HOPE 35.84N 78.58W
08/06/2011 WAKE NC EMERGENCY MNGR
NUMEROUS REPORTS OF ROADS FLOODED IN NORTH RALEIGH WITH
PORTIONS OF SEVERAL ROADS CLOSED. FLOODING REPORTED ON
CRAVEN ROAD... PORTIONS OF ATLANTIC AVENUE... BRENTWOOD
ROAD... AND INTESTE 440 NEAR CAPITAL BLVD.
&&
EVENT NUMBER RAH1101136
BLAESLocal storm report, Aug 6, 8:39 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
839 AM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM RAIN_06 2 WNW NEW HOPE 35.82N 78.59W
08/06/2011 M4.41 INCH WAKE NC MESONET
MARSH CREEK RAIN GUAGE ON STONYBROOK RD NEAR BRENTWOOD
RD REPORTED 4.41 INCHES OF RAIN IN 6 HOURS. STILL
RAINING.
&&
EVENT NUMBER RAH1101137
SMITHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:01 AM EDT | Special Weather Statement | RAH | Wake | 89 min |
| Aug 6, 5:14 AM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Aug 6, 6:24 AM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Aug 6, 7:31 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Granville, Orange | 119 min |
| Aug 6, 8:02 AM EDT | Areal Flood Advisory | RAH | Franklin, Nash | 3 hr |
| Aug 6, 8:09 AM EDT | Flash Flood Warning | RAH | Franklin, Nash | 4 hr |
| Aug 6, 11:16 AM EDT | Tornado Warning | RAH | Wilson | 44 min |
| Aug 6, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 32 min |
| Aug 6, 6:48 PM EDT | Areal Flood Advisory | RAH | Sampson | 102 min |
| Aug 6, 6:55 PM EDT | Special Weather Statement | RAH | Montgomery, Randolph, Stanly | 110 min |
| Aug 6, 6:56 PM EDT | Special Weather Statement | RAH | Montgomery, Randolph, Stanly | 109 min |
| Aug 6, 7:24 PM EDT | Special Weather Statement | RAH | Person | 51 min |
| Aug 6, 7:30 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 46 min |
Nearby
Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.